By Topic

Pattern recognition algorithms based on space-filling curves and orthogonal expansions

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
E. Skubalska-Rafajlowicz ; Inst. of Eng. Cybern., Tech. Univ. of Wroclaw, Poland

The classical problem of constructing a multidimensional pattern classifier in the Bayesian framework is considered. Preprocessing of the learning sequence by a quasi-inverse of a space-filling curve is proposed and properties of space-filling curves which are necessary to obtain Bayes risk consistency are indicated. The learning sequence transformed into the unit interval is used to estimate the coefficients in an orthogonal expansion of the Bayes decision rule. To transform a new observation into the unit interval requires O(d) elementary operations, where d is the dimension of the observation space. Strong Bayes risk consistency of the classifiers is proved when distributions of the random pair of the observation vector and its class are absolutely continuous with respect to the Lebesgue measure. Attainable convergence rate of the Bayes risk is discussed. Details of the classification algorithm based on the Haar series and its properties are presented. Distribution-free consistency of the classifier is established. The performance of such a classifier is tested both on simulated data and on the standard benchmarks providing misclassification errors comparable to, or even better than the k nearest neighbors (k-NN) method

Published in:

IEEE Transactions on Information Theory  (Volume:47 ,  Issue: 5 )